MAUDE Adverse Event Report: ARTHROCARE CORPORATION DISP FIRSTPASS STR PASSR SELF; PASSER

ARTHROCARE CORPORATION DISP FIRSTPASS STR PASSR SELF; PASSER
Catalog Number 22-4038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a rotator cuff arthroscopy, the upper jaw of the firstpass broke and fell off when the jaws were closed outside the patient.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up.Additional anesthesia was required as consequence of the surgical prolongation.The patient showed favorable progress upon discharge.No further complications were reported.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned with any original packaging.The suture capture has been disconnected from the upper jaw.The returned suture capture is deformed but not broken.No other visual deficiencies.A functional evaluation was performed on the returned device and found pulling the lever will close and lock the jaw.Pulling the lever and trigger simultaneously will deploy the suture passer needle as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the failure include (1) excessive force, (2) tissue thickness, (3) and/or damage or debris on the device tip between passes.Based on this investigation, the need for corrective action is not indicated.

Brand Name
DISP FIRSTPASS STR PASSR SELF
Common Device Name
PASSER
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23640913
Report Number3006524618-2025-00665
Device Sequence Number15880904
Product Code HWQ
UDI-Device Identifier00885556724545
UDI-Public885556724545
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-4038
Device Lot Number2185650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight78 KG